Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Mar 29, 2014, 1:27 PM EDT for Pinellas County, Florida. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2014, 1:27 PM EDT (17:27 UTC)
- Expired
- Mar 29, 2014, 2:15 PM EDT
- In force
- 48 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Pinellas County, FL
The radar
The Tampa radar (KTBW), 45 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 1:45 PM EDT | TSTM WND DMG | Palm Harbor, FL | OAK TREE UPROOTED IN PALM HARBOR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 9:43 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 736 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 344 m²/s²
- 0-3 km storm-relative helicity
- 461 m²/s²
- Significant tornado parameter
- 2.3
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
124
WUUS52 KTBW 291727
SVRTBW
FLC103-291815-
/O.NEW.KTBW.SV.W.0013.140329T1727Z-140329T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
127 PM EDT SAT MAR 29 2014
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
* UNTIL 215 PM EDT.
* AT 127 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HONEYMOON ISLAND...OR 8
MILES WEST OF DUNEDIN...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DUNEDIN...SEMINOLE...LARGO...CLEARWATER...PALM HARBOR...TARPON
SPRINGS...PINELLAS PARK...INDIAN SHORES...INDIAN ROCKS BEACH...
BELLEAIR BEACH...CLEARWATER BEACH...CALADESI ISLAND...BELLEAIR...
CRYSTAL BEACH...KENNETH CITY...HIGHPOINT...SAFETY HARBOR...
LEALMAN...SAINT PETE CLEARWATER AIRPORT AND SAWGRASS LAKE PARK.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 25 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR NORTHWESTERN FLORIDA.
&&
LAT...LON 2809 8283 2807 8279 2813 8279 2816 8282
2817 8281 2817 8265 2800 8265 2800 8267
2797 8269 2796 8267 2797 8263 2794 8271
2791 8263 2782 8259 2779 8260 2780 8281
2785 8286
TIME...MOT...LOC 1727Z 269DEG 39KT 2805 8287
$$2 follow-up statements
638
WWUS52 KTBW 291759
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
159 PM EDT SAT MAR 29 2014
FLC103-291815-
/O.CON.KTBW.SV.W.0013.000000T0000Z-140329T1815Z/
PINELLAS FL-
159 PM EDT SAT MAR 29 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR CENTRAL PINELLAS COUNTY...
AT 159 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGHPOINT...OR NEAR
PINELLAS PARK...MOVING EAST AT 45 MPH.
THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 25 AND 32.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAWGRASS LAKE PARK...OLDSMAR...SNELL ISLE AND VENETIAN ISLES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR NORTHWESTERN FLORIDA.
&&
LAT...LON 2782 8279 2787 8282 2802 8280 2805 8276
2810 8265 2800 8265 2800 8267 2797 8269
2796 8267 2797 8263 2794 8271 2791 8263
2782 8259 2779 8260
TIME...MOT...LOC 1759Z 269DEG 39KT 2791 8269
$$
MCKAUGHAN495
WWUS52 KTBW 291809
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
209 PM EDT SAT MAR 29 2014
FLC103-291819-
/O.EXP.KTBW.SV.W.0013.000000T0000Z-140329T1815Z/
PINELLAS FL-
209 PM EDT SAT MAR 29 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PINELLAS COUNTY WILL
EXPIRE AT 215 PM EDT...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE GUSTY WINDS...HEAVY RAIN...AND FREQUENT LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 PM EDT SATURDAY AFTERNOON
FOR NORTHWESTERN FLORIDA.
LAT...LON 2782 8279 2787 8282 2802 8280 2805 8276
2810 8265 2800 8265 2800 8267 2797 8269
2796 8267 2797 8263 2794 8271 2791 8263
2782 8259 2779 8260
TIME...MOT...LOC 1809Z 269DEG 39KT 2790 8257
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:33 AM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Mar 29, 10:33 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1033 AM EDT SAT MAR 29 2014
...TORNADO WATCH IN EFFECT UNTIL 5 PM FOR PORTIONS OF WEST CENTRAL
AND SOUTHWEST FLORIDA...
.UPDATE...
TORNADO WATCH IN EFFECT UNTIL THIS EVENING FOR MUCH OF THE AREA.
STRONG CONVECTION IS ONGOING ACROSS THE GULF WATERS AND IS MAKING
ITS WAY TOWARD THE NATURE COAST COUNTIES. VISIBLE SATELLITE
IMAGERY THIS MORNING HAS SHOWN SOME BREAKS IN THE CLOUD COVER OVER
CENTRAL FLORIDA...WHICH COULD HELP TO FURTHER DESTABILIZE THE
ATMOSPHERE AND PLAY INTO THE OVERALL SEVERE THREAT. THAT ALONG
WITH THE MOIST AIR MASS (UPPER 60S TO LOWER 70S DEW POINTS) SHOULD
LEAD TO AN INCREASE IN CAPE THROUGH THE DAY AND MORNING SOUNDINGS
CERTAINLY INDICATE THE POSSIBILITY OF SOME ORGANIZED ROTATING
STORMS. DAMAGING WIND GUSTS ARE A POSSIBILITY...ALONG WITH HAIL
AND ISOLATED TORNADOES. TIMING HAS BEEN UPDATED A BIT (THE HRRR
HAS BEEN SLOW SO FAR THIS MORNING) BASED ON CURRENT TRENDS.
EXPECT THE LINE TO REACH THE TAMPA BAY AREA BY EARLY AFTERNOON
AND THEN CONTINUE SOUTHWARD TOWARD SOUTHWEST FLORIDA DURING THE
MID- AFTERNOON HOURS. UPDATE WILL BE SENT SHORTLY.
&&
.AVIATION...
CIGS BOUNCING AROUND THIS MORNING BETWEEN VFR/MVRF/IFR AT ALL
TERMINALS. SHRA AND TSTMS EXPECTED LATER THIS MORNING AND WILL
CONTINUE INTO THE AFTERNOON WITH LOCALIZED REDUCTIONS TO IFR
CONDITIONS IN STRONGER STORMS LIKELY. WINDS WILL BE GUSTY AT
TIMES OUT OF THE SOUTH TODAY BEFORE SHIFTING TO THE NW FOLLOWING
A FROPA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 77 60 73 52 / 70 30 0 0
FMY 83 67 79 55 / 60 40 10 0
GIF 82 60 76 52 / 50 30 0 0
SRQ 78 64 73 53 / 60 30 10 0
BKV 79 55 74 41 / 80 30 0 0
SPG 77 63 71 58 / 70 30 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RIP CURRENT RISK THROUGH SUNDAY MORNING FOR COASTAL
CHARLOTTE-COASTAL HILLSBOROUGH-COASTAL LEE-COASTAL
MANATEE-COASTAL SARASOTA-PINELLAS.
GULF WATERS...SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 10 AM EDT
SUNDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 TO 60 NM.
&&
UPDATE...05/CARLISLE
AVIATION...11/MCKAUGHANHazardous weather outlook, Mar 29, 5:00 AM EDT, 8 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 500 AM EDT SAT MAR 29 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-300900- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 500 AM EDT SAT MAR 29 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... STRONG THUNDERSTORMS ARE EXPECTED OVER THE NATURE COAST AND WEST CENTRAL FLORIDA TODAY. THUNDERSTORMS WILL MOVE INTO THE NATURE COAST DURING THE EARLY AFTERNOON AND PROCEED SOUTH THROUGH THE REST OF THE AFTERNOON AND EARLY EVENING. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG GUSTY WINDS...LOCALLY HEAVY RAINS...LARGE HAIL...ISOLATED TORNADOES AND WATERSPOUTS...AND FREQUENT DEADLY LIGHTNING STRIKES. ...RIP CURRENT IMPACT... HIGH SURF WILL PRODUCE RIP CURRENTS ALONG AREA BEACHES TODAY THROUGH SUNDAY MORNING. ...MARINE IMPACTS... WIND WILL INCREASE TO SPEEDS OF 20 TO 25 KNOTS WITH SEAS OF UP TO 8 FEET THIS EVENING...CREATING HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT OPERATORS. WINDS AND SEAS ARE EXPECTED TO SUBSIDE SUNDAY MORNING. ...WATERSPOUT IMPACT... ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR WATERSPOUT DEVELOPMENT...MOSTLY THIS AFTERNOON. MARINERS SHOULD BE ON THE LOOKOUT FOR WATERSPOUTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...FIRE WEATHER IMPACT... RELATIVE HUMIDITY WILL BOTTOM OUT IN THE MID TO UPPER 20S SUNDAY AFTERNOON WITH SUSTAINED WINDS EXPECTED TO BE AROUND 15 MPH. IF ERC VALUES INCREASE TO 27 OR HIGHER...A RED FLAG WARNING MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. FLEMING
In the hours before
Local storm report, Mar 29, 1:04 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
104 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG LECANTO 28.86N 82.49W
03/29/2014 CITRUS FL FIRE DEPT/RESCUE
TREE DOWN OVER EAST STAGE COACH ROAD 2 MILES FROM HWY
491.
&&
TDLocal storm report, Mar 29, 1:06 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
106 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG INVERNESS 28.84N 82.34W
03/29/2014 CITRUS FL FIRE DEPT/RESCUE
TREE DOWN AT RESIDENCE ON EAST PERRY STREET IN INVERNESS.
&&
TDLocal storm report, Mar 29, 1:09 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
109 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM FLOOD 1 S HIGH POINT 28.54N 82.53W
03/29/2014 HERNANDO FL BROADCAST MEDIA
FLOODING REPORTED ON STATE ROAD 50 BETWEEN MARINER AND
HIGHPOINT.
&&
MCKAUGHANLocal storm report, Mar 29, 1:10 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
110 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND DMG FLORAL CITY 28.74N 82.29W
03/29/2014 CITRUS FL FIRE DEPT/RESCUE
TWO TREES DOWN IN FLORAL CITY ON EAST SANDPIPER ROAD AND
EAST GOLBER.
&&
TDLocal storm report, Mar 29, 1:11 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
111 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TSTM WND DMG 1 S HIGH POINT 28.54N 82.53W
03/29/2014 HERNANDO FL BROADCAST MEDIA
POWER LINES DOWN ON STATE ROAD 50 BETWEEN MARINER AND
HIGHPOINT.
&&
MCKAUGHANLocal storm report, Mar 29, 1:15 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
115 PM EDT SAT MAR 29 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 AM TSTM WND DMG 1 S HIGH POINT 28.54N 82.53W
03/29/2014 HERNANDO FL BROADCAST MEDIA
POWER LINES DOWN ON STATE ROAD 50 BETWEEN MARINER AND
HIGHPOINT. TIME ESTIMATED BY RADAR.
&&
MCKAUGHANThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 4:32 AM EDT | Small Craft Advisory | TBW | 32 hr | |
| Mar 29, 4:59 AM EDT | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 41 hr |
| Mar 29, 8:54 AM EDT | Special Marine Warning | TBW | 51 min | |
| Mar 29, 9:41 AM EDT | Special Marine Warning | TBW | 64 min | |
| Mar 29, 10:43 AM EDT | Special Marine Warning | TBW | 92 min | |
| Mar 29, 11:13 AM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando | 47 min |
| Mar 29, 11:21 AM EDT | Special Marine Warning | TBW | 54 min | |
| Mar 29, 11:33 AM EDT | Special Marine Warning | TBW | 87 min | |
| Mar 29, 11:46 AM EDT | Tornado Warning | TBW | Citrus, Hernando | 29 min |
| Mar 29, 11:59 AM EDT | Severe Thunderstorm Warning | TBW | Citrus, Hernando, Sumter | 46 min |
| Mar 29, 12:55 PM EDT | Special Weather Statement | TBW | Hillsborough, Pasco, Pinellas | 95 min |
| Mar 29, 12:57 PM EDT | Areal Flood Advisory | TBW | Hernando, Pasco | 93 min |
| Mar 29, 12:59 PM EDT | Special Marine Warning | TBW | 91 min | |
| Mar 29, 1:35 PM EDT | Special Marine Warning | TBW | 115 min | |
| Mar 29, 1:52 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 38 min |
| Mar 29, 1:58 PM EDT | Special Weather Statement | TBW | Hillsborough | 47 min |
| Mar 29, 2:05 PM EDT | Areal Flood Advisory | TBW | Hillsborough, Pasco, Pinellas, Polk | 115 min |
| Mar 29, 2:44 PM EDT | Areal Flood Advisory | TBW | Hernando, Pasco | 91 min |
| Mar 29, 2:46 PM EDT | Special Weather Statement | TBW | Polk | 44 min |
| Mar 29, 3:10 PM EDT | Severe Thunderstorm Warning | TBW | Polk | 35 min |
| Mar 29, 4:01 PM EDT | Areal Flood Advisory | TBW | Polk | 59 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.